Alert archive / Oregon / Gale Watches in 2012
Gale Watch 21, NWS Portland, OR
NWS Portland, OR issued this gale watch at Nov 17, 2012, 3:09 AM PST. It took effect at Nov 18, 2012, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 17, 2012, 3:09 AM PST (11:09 UTC)
- In effect from
- Nov 18, 2012, 10:00 AM PST
- Expired
- Nov 17, 2012, 2:34 PM PST
- In force
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
369 WHUS76 KPQR 171109 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 309 AM PST SAT NOV 17 2012 PZZ250-255-270-275-171915- /O.CON.KPQR.GL.W.0043.000000T0000Z-121117T2000Z/ /O.NEW.KPQR.GL.A.0021.121118T1800Z-121119T0600Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 309 AM PST SAT NOV 17 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. * WINDS: SOUTH WINDS 25 TO 35 KT WITH GUSTS NEAR 40 KT ARE EXPECTED THROUGH THIS MORNING AS A COLD FRONT PUSHES ACROSS THE COASTAL WATERS. AFTER A LULL IN GALES THROUGH SUNDAY MORNING...ANOTHER FRONT WILL BRING SOUTH WINDS 30 TO 35 KT WITH GUSTS TO 45 KT ON SUNDAY AFTERNOON. STORM FORCE WINDS WILL ACCOMPANY ANOTHER STRONGER FRONT ON MONDAY. * SEAS: SEAS WILL GRADUALLY BUILD THROUGH SATURDAY. SHORT PERIOD CHOPPY WIND WAVES WILL COMBINE WITH A LONGER PERIOD SWELL TO CREATE HAZARDOUS SEAS TONIGHT AND SATURDAY MORNING. COMBINED SEAS WILL PEAK AT 14 TO 18 FT SATURDAY MORNING. SEAS REMAIN IN THE TEENS THROUGH SUNDAY...POSSIBLY REACHING 20 FT SUNDAY AFTERNOON. HIGHER WAVES PUSHING 30 FT ARE POSSIBLE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-171915- /O.CON.KPQR.RB.Y.0147.121117T1200Z-121118T2000Z/ COLUMBIA RIVER BAR- 309 AM PST SAT NOV 17 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL NOON PST SUNDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL NOON PST SUNDAY. * IN THE MAIN CHANNEL...BUILDING TO 10 FT BY DAYBREAK SATURDAY...AND HOLDING AT 10 TO 11 FT FOR SATURDAY INTO SATURDAY EVENING. * FIRST EBB: AROUND 7 AM. SEAS NEAR 12 FT WITH BREAKERS POSSIBLE. * SECOND EBB: VERY STRONG EBB AROUND 715 PM SATURDAY EVENING. SEAS 13 TO 15 FT WITH BREAKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
2 follow-up statements
734 WHUS76 KPQR 171639 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 839 AM PST SAT NOV 17 2012 PZZ250-255-270-275-180045- /O.CON.KPQR.GL.W.0043.000000T0000Z-121117T2000Z/ /O.CON.KPQR.GL.A.0021.121118T1800Z-121119T0600Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 839 AM PST SAT NOV 17 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: SOUTH WINDS 25 TO 35 KT WITH GUSTS NEAR 40 KT ARE EXPECTED THROUGH THIS MORNING AS A COLD FRONT PUSHES ACROSS THE COASTAL WATERS. AFTER A LULL IN GALES THROUGH SUNDAY MORNING... ANOTHER FRONT WILL BRING SOUTH WINDS 30 TO 35 KT WITH GUSTS TO 45 KT ON SUNDAY AFTERNOON. STORM FORCE WINDS WILL ACCOMPANY ANOTHER STRONGER FRONT ON MONDAY. * SEAS: SEAS WILL GRADUALLY BUILD THROUGH SATURDAY. SHORT PERIOD CHOPPY WIND WAVES WILL COMBINE WITH A LONGER PERIOD SWELL TO CREATE HAZARDOUS SEAS TONIGHT AND SATURDAY MORNING. COMBINED SEAS WILL PEAK AT 14 TO 18 FT TODAY. SEAS REMAIN IN THE TEENS THROUGH SUNDAY...POSSIBLY REACHING 20 FT SUNDAY AFTERNOON. HIGHER WAVES PUSHING 30 FT ARE POSSIBLE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-180045- /O.CON.KPQR.RB.Y.0147.000000T0000Z-121118T2000Z/ COLUMBIA RIVER BAR- 839 AM PST SAT NOV 17 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL NOON PST SUNDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL NOON PST SUNDAY. * IN THE MAIN CHANNEL...COMBINED SEAS 10 FT THROUGH SUNDAY MORNING. * FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 18 FT WITH BREAKERS DURING THE EBB CURRENT AROUND 715 PM THIS EVENING. * SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 18 FT WITH BREAKERS DURING THE EBB CURRENT AROUND 8 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
017 WHUS76 KPQR 172234 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 234 PM PST SAT NOV 17 2012 PZZ250-255-270-275-180645- /O.NEW.KPQR.SI.Y.0138.121117T2234Z-121118T1800Z/ /O.NEW.KPQR.SW.Y.0082.121117T2234Z-121118T1800Z/ /O.UPG.KPQR.GL.A.0021.121118T1800Z-121119T0600Z/ /O.NEW.KPQR.GL.W.0044.121118T1800Z-121119T1200Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 234 PM PST SAT NOV 17 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 AM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST MONDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 10 AM PST SUNDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 10 AM PST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SMALL CRAFT WINDS WILL CONTINUE TONIGHT. A WARM FRONT WILL BRING SOUTH WINDS OF 30 TO 35 KT WITH GUSTS TO 45 KT ON SUNDAY AFTERNOON. STORM FORCE WINDS WILL ACCOMPANY ANOTHER STRONGER FRONT ON MONDAY WITH SUSTAINED SOUTH WINDS OF 40 TO 50 KT WITH GUSTS TO 65 KT. * SEAS: SEAS WILL GRADUALLY BUILD TONIGHT AND SUNDAY...POSSIBLY REACHING 20 FT BY SUNDAY AFTERNOON. HIGHER WAVES PUSHING 30 FT ARE POSSIBLE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ210-180645- /O.EXT.KPQR.RB.Y.0147.000000T0000Z-121119T0000Z/ COLUMBIA RIVER BAR- 234 PM PST SAT NOV 17 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM PST SUNDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 4 PM PST SUNDAY. * IN THE MAIN CHANNEL...COMBINED SEAS 10 FT THROUGH SUNDAY AFTERNOON. * FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 18 FT WITH BREAKERS DURING THE EBB CURRENT AROUND 715 PM THIS EVENING. * SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 18 FT WITH BREAKERS DURING THE EBB CURRENT AROUND 8 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this gale watch went out at Nov 16, 8:50 PM PST, 6 hours 19 minutes earlier.
Area forecast discussion, Nov 16, 8:50 PM PST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
850 PM PST FRI NOV 16 2012
.SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST IS
SPREADING MOISTURE OVER THE AREA TONIGHT. A TROUGH OF LOW PRESSURE
FROM THE GULF OF ALASKA WILL ROTATE A SERIES OF INCREASINGLY STRONGER
WEATHER SYSTEMS THROUGH THE PACIFIC NORTHWEST BEGINNING SATURDAY AND
CONTINUING THROUGH NEXT WEEK. STRONG WINDS AND HEAVY RAINFALL CAN BE
EXPECTED AT TIMES.
&&
.SHORT TERM...NWS DOPPLER RADAR SHOWS A BAND OF SHOWERS MOVING NORTH
ALONG THE SW WASHINGTON/NW OREGON COAST AND COAST RANGE THIS EVENING
AS THE UPPER LOW OFF THE CALIFORNIA COAST CONTINUES TO SPREAD
MOISTURE OVER THE FORECAST AREA. THE FIRST OF SEVERAL FRONTAL SYSTEMS
MOVING THROUGH THE PACIFIC NORTHWEST THIS WEEKEND CAN BE SEEN LIFTING
A LITTLE NORTH OF THE FORECAST AREA IN INFRARED SATELLITE IMAGERY...
WHILE THE MAIN UPPER LEVEL TROUGH CONTINUES TO ROTATE IN THE GULF OF
ALASKA. THIS FIRST DISTURBANCE WILL CONTINUE TO WEAKEN CONSIDERABLY
TONIGHT AS IT MOVES INTO THE MEAN UPPER RIDGE THAT EXTENDS INTO
NORTHERN B.C. /27
A SECOND STRONGER DISTURBANCE FARTHER NW...CURRENTLY NEAR 40N/145W
WILL DIG IN OVER THE EAST PACIFIC TONIGHT AND SAT. MODELS HAVE BEEN
FAIRLY CONSISTENT IN PUSHING THE FRONT ONTO THE COAST BY MID SAT
MORNING...AND THROUGH THE REST OF THE FORECAST AREA SAT AFTERNOON.
WHILE NOT OVERLY IMPRESSIVE...MODELS DEPICT STRONG MOISTURE
ACCOMPANYING THE FRONT...WHICH COUPLED WITH GOOD DYNAMICS SHOULD BE
GOOD FOR SOLID RAIN EVERYWHERE. SNOW LEVELS ARE RELATIVELY HIGH WITH
THIS SYSTEM INITIALLY...LIKELY ABOVE PASS LEVELS...THOUGH THEY WILL
COME DOWN TO PASS LEVELS DURING THE LATE AFTERNOON AND EARLY
EVENING...POSSIBLY ENOUGH FOR A QUICK FEW INCHES AT THE PASSES. POST
FRONTAL SHOWERS ARE EXPECTED FOR SAT NIGHT AND EARLY SUNDAY. STILL
EXPECT TO SEE STRONG WINDS WITH GUSTS TO 50 MPH ON THE COAST.
MODELS ARE IN GOOD AGREEMENT ON DEEPENING A SURFACE LOW NEAR 50N 130W
SUN NIGHT...SWINGING A STRONG FRONT INLAND LATE SUN INTO MON. THIS
HAS THE POTENTIAL TO BE THE MOST SIGNIFICANT HIGH WIND EVENT OF THIS
SEASON...WITH THE LATEST MODEL 850MB AND 925MB WINDS SHOWING A LOW
LEVEL JET OF 65 TO 80 KT. THIS WOULD RESULT IN A HIGH WIND EVENT FOR
THE COAST ON MONDAY MORNING/AFTERNOON.
THE FRONTAL SYSTEM MOVES ONSHORE AND STALLS OVER THE FORECAST AREA
BEGINNING MONDAY...WITH AN ATMOSPHERIC RIVER EVENT SETTING UP. MODEL
PRECIPITABLE WATER VALUES IN THE 1 TO 1.25 INCH RANGE
ALONG WITH A VERY STRONG ONSHORE FLOW COMPONENT SHOULD LEAD TO HIGH
RAINFALL RATES...PARTICULARLY IN THE COAST RANGE. A FAIRLY MILD
AIRMASS WILL ACCOMPANY THE ATMOSPHERIC RIVER EVENTS...SO SNOW SHOULD
BE CONFINED TO THE CASCADES. EXPECT SKI RESORTS WILL PICK UP
SUBSTANTIAL ACCUMULATIONS. LIKENS
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...MON NIGHT
THROUGH FRI...AT THIS POINT...IT LOOKS LIKE THE STRONGEST WINDS
ASSOCIATED WITH THE FRONTAL SYSTEM WILL BE DURING THE DAY MON...WITH
WIND SPEEDS DROPPING OFF SOMEWHAT MON NIGHT. HOWEVER THE BAROCLINIC
ZONE WILL STALL OVER THE REGION...KEEPING HEAVY RAINFALL CONTINUING
THROUGH AT LEAST MIDWEEK. MODEL MOISTURE TRANSPORT VECTORS INDICATE
THAT MON WILL BE THE PEAK OF THE ATMOSPHERIC RIVER EVENT...BUT THERE
IS STILL PRETTY IMPRESSIVE MOISTURE TRANSPORT ALONG WITH A STRONG
ONSHORE COMPONENT TO THE FLOW ON TUE. SNOW LEVELS WILL REMAIN FAIRLY
HIGH...MAINLY STAYING ABOVE CASCADE PASS LEVELS. ANOTHER SHOT OF
PRECIPITATION WILL OCCUR ON WEDNESDAY AS THE BAROCLINIC ZONE BECOMES
ORIENTED N TO S AND PUSHES INLAND. WITH ALL OF THE RAINFALL EXPECTED
THROUGH THE FIRST HALF OF THE WEEK...FLOODING ON AREA RIVERS AND
STREAMS WILL CERTAINLY BE A POSSIBILITY.
BEYOND WED...THE FCST GETS TRICKY AS THE MODELS BEGIN TO DIVERGE
SIGNIFICANTLY IN THE UPPER LEVEL PATTERN. THE GFS AND ITS ENSEMBLES
KEEP AN AMPLIFIED TROUGH OFF THE PAC NW COAST...WHILE THE ECMWF AND
ITS ENSEMBLES SHOW A FLATTER MORE PROGRESSIVE SOLUTION. THESE
DIFFERENCES WILL AFFECT THE TIMING OF FRONTS AND THE SNOW LEVELS
OVER THE SECOND HALF OF THE WEEK. BUT EITHER WAY...THE WET WEATHER
LOOKS TO CONTINUE INTO NEXT WEEKEND. THE COOLER GFS SOLUTION WITH
THE AMPLIFIED TROUGH WOULD BRING SNOW LEVELS DOWN BELOW THE CASCADE
PASSES AND POTENTIALLY INTO THE FOOTHILLS...WHILE THE ECMWF KEEPS
SNOW LEVELS HIGHER MAINLY IN THE SKI RESORTS AND ABOVE. BY THU NIGHT
THE GFS HAS SWUNG THE UPPER LOW INTO THE ROCKIES...LEAVING WEAK
RIDGING IN ITS WAKE...WITH A POSSIBLE DRY BREAK ON FRI. THE FLATTER
EC ALLOWS THE NEXT LOW TO DROP DOWN OUT OF THE G OF A. THIS WOULD
MEAN THE NEXT POTENTIALLY POTENT FRONT WOULD SWING IN ON FRI AND FRI
NIGHT. THE RIDGE IN THE GFS KEEPS THE FRONT AT BAY UNTIL NEXT
WEEKEND. PYLE
&&
.AVIATION...FRONT APPROACHING...BUT E TO SE FLOW OVER THE INTERIOR
WILL KEEP MUCH OF THE INTERIOR UNDER VFR CONDITIONS TONIGHT. CIGS
WILL GRADUALLY LOWER TO MVFR AFTER 16Z SAT INLAND. ALONG THE COAST
WILL SEE MOSTLY VFR CONDITIONS WITH POCKETS OF MVFR CIGS TONIGHT...
BUT MVFR INCREASES AFTER 12Z AS RAIN INCREASES.
KPDX AND APPROACHES...VFR CONDITIONS TONIGHT INTO SAT AM WITH LIGHT
EAST WINDS CONTINUING. WILL SEE INCREASING MVFR AFTER 18Z SAT AS RAIN
INCREASES...ALONG WITH SHIFT TO MORE S TO SE WIND. ROCKEY.
&&
.MARINE...NOT MUCH IN WAY OF CHANGES. LOW PRES ABOUT 500 NM WEST
OF ASTORIA WILL PUSH E A BIT MORE...THEN SHIFT INTO VANCOUVER
ISLAND ON SAT. STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL
WATERS SAT AM. SOLID GALES EXPECTED...BUT AGAIN WITH SE FLOW AHEAD
OF THE FRONT...STRONGEST WINDS WILL BE JUST OFFSHORE. THE
STRONGER WINDS WILL MOVE CLOSER TO THE COAST EARLY SAT AM. WIND
DROP A BIT BEHIND THE FRONT SAT AFTERNOON. DECENT LONG FETCH
ACROSS THE NE PAC CONTINUES...WITH W TO NW SWELL OF 15 TO 18 FT
THROUGH SAT NIGHT.
A STRONGER SYSTEM WILL AFFECT THE WATERS SUN AND MON...WITH STRONG
GALE WINDS...POSSIBLY EVEN STORM FORCE WINDS SUNDAY NIGHT AND
MONDAY. NOT WARNINGS YET AS WILL WAIT UNTIL THE FIRST FRONT HAS
PUSHED INLAND ON SAT BEFORE ADDING MORE HEADLINES. LARGE SEAS
WITH PERIODIC GUSTY WINDS WILL CONTINUE THROUGH NEXT WEEK AS A
PROGRESSIVE WEATHER PATTERN WILL CONTINUE TO PUSH FRONTS THROUGH
EVERY ONE OR TWO DAYS.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...GALE WARNING TONIGHT THROUGH SATURDAY AM FOR ALL COASTAL WATERS.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR CONDITIONS FOR
SATURDAY THROUGH SUNDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 16, 5:48 AM PST, 21 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 548 AM PST FRI NOV 16 2012 ORZ003>014-WAZ019-020-022-023-039-040-171500- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 548 AM PST FRI NOV 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND AREAS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAIN IS POSSIBLE FOR MUCH OF THE PERIOD...THOUGH THE PRIME PERIOD OF CONCERN IS MONDAY AND TUESDAY...ESPECIALLY IN THE COAST RANGE AND WILLAPA HILLS. SEE THE ESFPQR HYDROLOGIC OUTLOOK FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ001-002-WAZ021-171500- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 548 AM PST FRI NOV 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COAST IN NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT FOR THE COAST LATE TONIGHT. GUSTS TO 60 MPH ARE STILL POSSIBLE ALONG THE BEACHES AND HEADLANDS...THOUGH CONFIDENCE IS LOW TO MODERATE. CONFIDENCE IS LOW FOR HIGH WINDS IN THE COASTAL COMMUNITIES. SEE NPWPQR FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH WINDS ARE POSSIBLE SATURDAY MORNING ALONG BEACHES AND HEADLANDS. A SERIES OF STRONGER FRONTS ARE EXPECTED ON SUNDAY AFTERNOON AND AGAIN MONDAY. CONFIDENCE IS MODERATE TO HIGH THAT HIGH WINDS WILL BE SEEN ALONG THE COAST. HEAVY RAIN IS ALSO POSSIBLE ALONG THE COAST AT TIMES...WITH THE HEAVIEST RAIN SUNDAY NIGHT THROUGH EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. PZZ250-255-270-275-171500- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 548 AM PST FRI NOV 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS FROM 10 PM THIS EVENING THROUGH SATURDAY MORNING. SEE THE CWFPQR OR MWWPQR PRODUCTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF GALE FORCE WINDS IS POSSIBLE SUNDAY...WITH STORM FORCE WINDS ON MONDAY. SEAS WILL NEAR 20 FT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:12 PM PST | High Wind Watch | PQR | 14 hr | |
| Nov 17, 2:34 PM PST | Gale Warning | PQR | 26 hr | |
| Nov 17, 2:34 PM PST | Small Craft Advisory for Winds | PQR | 15 hr | |
| Nov 17, 2:34 PM PST | Small Craft Advisory for Hazardous Seas | PQR | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.